CPL - Chalmers Publication Library
| Utbildning | Forskning | Styrkeområden | Om Chalmers | In English In English Ej inloggad.

Error estimates for a finite volume element method for parabolic equations in convex polygonal domains

P Chatzipantelidis ; R. D. Lazarov ; Vidar Thomée (Institutionen för matematik)
Numer. Methods Partial Differential Equations (0749-159X ). Vol. 20 (2004), 5, p. 650-674.
[Artikel, refereegranskad vetenskaplig]

We analyze the spatially semidiscrete piecewise linear finite volume element method for parabolic equations in a convex polygonal domain in the plane. Our approach is based on the properties of the standard finite element Ritz projection and also of the elliptic projection defined by the bilinear form associated with the variational formulation of the finite volume element method. Because the domain is polygonal, special attention has to be paid to the limited regularity of the exact solution. We give sufficient conditions in terms of data that yield optimal order error estimates in L2 and H[1]. The convergence rate in the L norm is suboptimal, the same as in the corresponding finite element method, and almost optimal away from the corners. We also briefly consider the lumped mass modification and the backward Euler fully discrete method.

Nyckelord: finite volume element method, parabolic equation, error estimates, elliptic projection


doi= 10.1002/num.20006



Denna post skapades 2010-02-13.
CPL Pubid: 112147

 

Läs direkt!


Länk till annan sajt (kan kräva inloggning)


Institutioner (Chalmers)

Institutionen för matematik (2002-2004)

Ämnesområden

Numerisk analys

Chalmers infrastruktur